Jump to content
CrazyBoards.org

Effexor missed dose, too late to take or no?


Recommended Posts

I take Effexor XR 150mg every morning... started on 75mg XR for two weeks have been on 150mg dose for about a month.

 

I was up super late and just woke up- it's 6:50p now

 

Too late to take todays dose?  Or could I pull it off?

 

I just want to avoid the notorious w/d

Link to comment
Share on other sites

From the Effexor XR PI sheet: 

If you miss a dose of EFFEXOR XR, take the missed dose as soon as you remember. If it is almost time for the next dose, skip the missed dose and take your next dose at the regular time. Do not take two doses of EFFEXOR XR at the same time.

 

From the same PI sheet in the Dosage and Administration section, I see that for several Dx the maximum dosage is over 150 mg. You can read the PI sheet yourself here: http://labeling.pfizer.com/showlabeling.aspx?id=100

 

If it were me, and I had about 12 hrs until the next dose (give or take an hour or so), I'd go ahead and take it. This is my opinion. I'm not a doctor. If you have a pharmacist that you trust, I might give them a call.

Link to comment
Share on other sites

eternalsun -

 

I've been on Effexor for years, and although I try to keep to my regimen of taking it each morning, sometimes I'll forget and end up taking it later in the day, or missing the dose altogether.  In my experience, you're unlikely to feel any of the withdrawal symptoms over the course of a single 24-hour period because your body is still dealing with some residual Effexor in your system.  The goal of taking the prescribed dosage regularly and on time is to maintain a steady concentration of the medication in your system to regulate (in theory) the delivery of neurotransmitters when you need them.  If you're halfway along toward your next dose before you remember, it's probably best to go ahead and take it so that you don't allow the overall concentration to dip, which could lead to a worsening of your MI, and will have time to partially wear off before the next dose.  You just don't want to effectively double your dose at any one time.  As a rule, I don't normally expect to feel any withdrawal symptoms unless I've missed two day's worth, in which I'll get nauseated, and if I miss three days I'll start feeling 'brain shocks'.  I no longer let it go any farther than that - I've done the whole withdrawal thing before, and it's not pretty.

 

 

Cerberus

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...